I have been using birth control pills for about 2 years now. I use one that has 21 active pills and 7 placebo pills. At the end of my last pack of pills, I went abroad and didn't manage to get my new pack of pills from the pharmacy. My period started while I was abroad. When I returned from abroad, I immediately got my new pack of pills, and took the first pill 10 days later than I should have. As precaution, I have been using another method of birth control, so I am not worried about pregnancy this month.
What I am concerned about is the next set of pills I will be taking. Should I finish my current pack, and start the next pack when I finish the last 7 placebo pills? I am currently in the 4th week (placebo week) of this current pack of pills, but my period is late. I had cramps a few days before, though with no bleeding (the time I would have had a period if I had taken my pills correctly). I'm not sure how to proceed. Advice would be appreciated.
Welcome to ehealthforum.
Since you were using back-up method of contraception, chances of pregnancy can be ruled out. You should get your periods as withdrawal bleeding when you are finishing your current pack of the pills (placebo pills). Continue with the pill pack as instructed and start with the next pack when the current pack is over to ensure continued protection.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Birth Control , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.